Hail, Stanley
- When
- June 9, 4:23 PM CST
- Where
- Stanley County, 20 mi N of Hayes
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.650, -101.017
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 9, 2:45 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CDT MON JUN 9 2003 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FCST CONCERN WILL BE SEVERE WEATHER POTENTIAL TONIGHT. UPPER SHORTWAVE MOVG OVER THE NRN PLAINS TONIGHT...WITH A SFC LOW CURRENTLY CENTERED OVER WC NEBRASKA. WITH SOUTHERLY FLOW AHEAD OF THIS LOW...HAVE SEEN MODERATE MOISTURE ADVECTION INTO CENTRAL SD. HAVE ALSO HAD A FEW BREAKS IN THE CLOUDS TO ALLOW GOOD SURFACE HEATING OVER SW ZONES. CONTINUE TO FEEL BEST CHANCE FOR SEVERE STORMS WILL BE OVER THIS AREA INDICATED BY CURRENT TOR WATCH FOR WRN AND CENTRAL SD. HAVE GOOD TURNING IN THE LLS...ALONG WITH DECENT SPEED SHEAR. THE CHANCE EXISTS FOR ENTIRE CWA TO SEE CONVECTION...BUT FEEL STRONGEST STORMS WILL BE LIMITED TO SRN PORTIONS OF THE CWA. CURRENTLY HAVE STORMS FIRING OVER WRN SD...AND EXPECT MORE TO DEVELOP AS S/WV MOVES EAST. 18Z SOUNDING OVER KABR SHOWING A LOT OF DRY AIR STILL IN MID LVLS...SO WILL NEED TO SEE MORE MOISTENING OF THE COLUMN FOR A BETTER CHANCE AT STORMS ACROSS THE NRN SECTIONS. BY 12Z TUE...S/WV SHOULD HAVE MOVED EAST OF THE REGION WITH DRIER AIR FILTERING IN. EXPECT A DRY DAY ACROSS THE CWA WITH ONLY A SLIGHT CHANCE FOR TSRA ACROSS THE FAR WRN ZONES LATE TUESDAY NIGHT. ANOTHER S/WV MOVG ACROSS SRN CANADA WED WILL BRING ANOTHER CHANCE FOR STORMS INTO WED NIGHT. SITUATION ON WED LOOKING SIMILAR TO TODAYS SITUATION...SO COULD POSSIBLY HAVE ANOTHER ROUND OF SEVERE WEATHER THEN. WILL BE UNDER DECENT H85 SOUTHERLY FLOW AROUND 30KTS...AND ALSO POSITIONED BETWEEN TWO UPPER JET CORES OF 60+ KTS. WITH POSITION OF S/WV ON WED...FEEL BEST AREA FOR CONVECTION WILL BE ACROSS NRN CWA AND INTO ND. .LONG TERM...THURSDAY THROUGH MONDAY MDLS SHOW 50H HEIGHTS BUILDING OVER THE UPPER MIDWEST THROUGH THE EXTENDED PERIOD WITH 50H TROUGHING DEVELOPING/MOVING INTO THE WESTERN UNITED STATES BY MONDAY. 50H HEIGHTS 12Z THURS OF 570 RISE TO 585 12Z SUNDAY. THE GFS SHOWS A 50H CLOSED HIGH DEVELOPING ACROSS THE UPPER MIDWEST THIS WEEKEND AND SLIDING EAST EARLY NEXT WEEK. THE 50H FLOW ACROSS THE CWA WILL GO FROM THE W ON THURS TO THE SW THIS WEEKEND. WK S/WS ARE EXPECTED TO MOVE OVER THE REGION THROUGH THE EXTENDED PERIOD AND COULD SET OFF SOME TSRAS. WILL LEAVE THE PERIOD FROM THURS-MON DRY FOR NOW. OTHERWISE...WITH CLEAR TO PARTLY CLOUDY SKIES WITH BUILDING HEIGHTS...EXPECT A WARMING TREND WITH ABOVE NORMAL TEMPS EXPECTED. WENT CLOSE TO MEX TEMPS WITH MOST AREAS IN THE 80S THROUGH THE EXTENDED. PIR AREA MAY SEE 90 OR SO THIS WEEKEND. .ABR...NONE. ALBRECHT/MOHR
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 530 AM CDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. THE THUNDERSTORMS WILL THEN TRACK INTO NORTHEAST SOUTH DAKOTA AND FAR WEST CENTRAL MINNESOTA EARLY THIS EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE BEST CHANCE OF SEVERE WEATHER EXISTS ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA...INCLUDING CENTRAL SOUTH DAKOTA EXTENDING NORTHEAST INTO THE WATERTOWN AREA. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL FOR SEVERE WEATHER WILL COME TO AN END EARLY THIS EVENING ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...WITH THE SEVERE WEATHER THREAT ENDING LATE THIS EVENING ACROSS NORTHEAST SOUTH DAKOTA AND FAR WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. THE POTENTIAL DOES EXIST FOR SEVERE WEATHER ON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. MARSILI
The national radar mosaic for the moment the first event began.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366206, 5366207, 5366290, 5366289, 5366288, 5366291, 5366292, 5366293, 5366294.